Latent variable models for time series. A frequency domain approach with an application to the permanent income hypothesis

Publication Type:
Journal Article
Journal of Econometrics, 1981, 17 (3), pp. 287 - 304
Issue Date:
Filename Description Size
Thumbnail2008008399OK.pdf1.17 MB
Adobe PDF
Full metadata record
The theory of estimation and inference in a very general class of latent variable models for time series is developed by showing that the distribution theory for the finite Fourier transform of the observable variables in latent variable models for time series is isomorphic to that for the observable variables themselves in classical latent variable models. This implies that analytic work on classical latent variable models can be adapted to latent variable models for time series, an implication which is illustrated here in the context of a general canonical form. To provide an empirical example a latent variable model for permanent income is developed, its parameters are shown to be identified, and a variety of restrictions on these parameters implied by the permanent income hypothesis are tested. © 1981.
Please use this identifier to cite or link to this item: